Volume 1 (1998)

Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Shapes of polyhedra and triangulations of the sphere

William P Thurston

Geometry & Topology Monographs 1 (1998) 511–549
DOI: 10.2140/gtm.1998.1.511

arXiv: math.GT/9801088

Abstract
[an error occurred while processing this directive]

The space of shapes of a polyhedron with given total angles less than 2π at each of its n vertices has a Kähler metric, locally isometric to complex hyperbolic space n3. The metric is not complete: collisions between vertices take place a finite distance from a nonsingular point. The metric completion is a complex hyperbolic cone-manifold. In some interesting special cases, the metric completion is an orbifold. The concrete description of these spaces of shapes gives information about the combinatorial classification of triangulations of the sphere with no more than 6 triangles at a vertex.

Keywords
polyhedra, triangulations, configuration spaces, braid groups, complex hyperbolic orbifolds
Mathematical Subject Classification
Primary: 51M20
Secondary: 51F15, 20H15, 57M50
References
Publication
Received: 15 November 1997
Revised: 27 November 1998
Published: 30 November 1998
Authors
William P Thurston
Mathematics Department
University of California at Davis
Davis CA 95616
USA